MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a ruby coil.During the procedure, the physician experienced resistance while advancing a ruby coil within its introducer sheath.Subsequently, the ruby coil would not advance at all from its initial position within its introducer sheath.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned ruby coil revealed that the proximal end of the introducer sheath was stretched.If the ruby coil is forcefully advanced against resistance while gripping the introducer sheath, damage such as stretching may occur.During the functional test, resistance was encountered while attempting to advance the embolization coil due to the stretched introducer sheath, and the device could not be advanced at all.Further evaluation revealed kinks in the pusher assembly.This damage was incidental to the reported complaint and may have occurred during advancement against resistance or packaging for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a ruby coil.During the procedure, the physician experienced resistance while advancing a ruby coil within its introducer sheath.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12018989
Report Number3005168196-2021-01359
Device Sequence Number3673799
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberF102613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005